VIGO CO, Ind. (WTWO/WAWV) — Halloween may be just a few short weeks away, but parents are being asked to take an extra look at what’s inside your trick-or-treater’s bag.

Rainbow fentanyl made to look like candy is the newest scare and making appearances across the country. According to Sgt. Matt Ames with the Indiana State Police, that specific type of drug hasn’t been found in Indiana.

However, the drug could have deadly consequences.

“The cartel has started branding their fentanyl pills as bright colors to make it look like Sweet Tarts, to make them look like candy. Unfortunately, one dose of fentanyl can cause immediate death to someone,” Ames said.

Parents, once your child is done trick-or-treating, go through their bag carefully; look for loose or non-sealed packaging and the drug will have a different texture compared to traditional candy.

“It is very troubling. Unfortunately, we do see fentanyl, we have troopers who are making traffic stops who are taking Fentanyl off the roadways. It is a very deadly drug, one dose can kill you instantly,” Ames added.

Sgt. Ryan Adamson with the Terre Haute Police Department provided the following statement,

“Obviously fentanyl is super dangerous. I would say the safest thing to pass along is if it doesn’t look right, don’t eat it. It would be speculation for me to tell you how fentanyl laced candy looks as I have never seen it in person and I’m sure it can be made into all shapes and sizes.”

Some other safety tips for Halloween night include making sure to visit houses that have good lighting, keeping a close eye on trick-or-treaters and drivers are asked to be vigilant of walkers.

If you find something that looks suspicious, contact law enforcement.